Excessive Heat, Crawford
- When
- August 19, 12:00 PM CST to August 22, 6:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- Official NWS Observations
A strong subtropical high pressure system reestablished itself over the south central United States during the August 19th through 22nd timeframe. Exceptionally hot weather was the result with above normal daytime temperatures of 99 to 102 degrees, which combined with high humidity resulted in 105 to 110 degree heat index values.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong subtropical high pressure system reestablished itself over the south central United States during the August 19th through 22nd timeframe. Exceptionally hot weather was the result with above normal daytime temperatures of 99 to 102 degrees, which combined with high humidity resulted in 105 to 110 degree heat index values. Little relief was felt at night as temperatures only fell to near 80 degrees during the overnight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 19, 9:29 AM CST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1029 AM CDT THU AUG 19 2010
...UPDATE...
.DISCUSSION...
NO CHANGES TO THE EXISTING FORECAST AT THIS TIME. NOTHING
TO INDICATE TEMPS AND HEAT INDICES ARE NOT ON TARGET.
HOWEVER...WILL CHANGE THE EXCESSIVE HEAT WATCH TO INCLUDE
THE REMAINDER OF EASTERN OKLAHOMA...WHICH WILL BE THE
GROUP OF NORTHEAST OKLAHOMA COUNTIES GENERALLY ALONG AND
NORTH OF HIGHWAY 412. PORTIONS OF ABOUT ALL COUNTIES WILL
ONLY DROP TO AROUND 75 OVERNIGHT TONIGHT AND FRIDAY NIGHT.
HEAT INDICES WILL REACH 105 OR GREATER IN PORTIONS OF ALL
THE EASTERN OK COUNTIES ON FRIDAY...AND AT LEAST THE
SOUTHEAST COUNTIES ON SATURDAY. QUESTION IS THE EFFECT OF
THE FRONT THAT SHOULD MOVE INTO THE AREA ON SATURDAY. WITH
NORTH WINDS...WOULD NOT EXPECT TO EXCEED 105 HEAT INDEX IN
THE NORTH ON SATURDAY...BUT THE MODEL MAY BE FAST LIKE IT
WAS LAST WEEKEND. WILL HANG WITH A WATCH THIS MORNING AT
LEAST AND SEE WHAT THE LATER MODEL RUN SHOWS. MAY EXPAND
THE EXCESSIVE HEAT WARNING TO INCLUDE SOUTHEAST OKLAHOMA
THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 95 78 99 78 / 0 10 20 30
FSM 99 77 99 77 / 10 20 20 10
MLC 98 76 100 78 / 10 10 10 20
BVO 94 74 97 73 / 0 10 20 30
FYV 94 74 95 73 / 0 10 20 20
BYV 94 73 94 74 / 0 10 20 20
MKO 97 75 100 76 / 0 10 10 20
MIO 95 76 96 74 / 0 10 20 30
F10 97 77 99 77 / 0 10 10 20
HHW 97 77 100 76 / 20 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 AM FRIDAY FOR OKZ070-OKZ071-OKZ072-OKZ073-
OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 7 AM FRIDAY TO 7 PM SATURDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...02
LONG TERM....21HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT THU AUG 19 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 AM CDT THU AUG 19 2010 ...HOT AND HUMID CONDITIONS TO RETURN TO PARTS OF THE AREA TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...THIS MORNING. POOR VISIBILITY. RISK...LIMITED. AREA...NORTH OF HIGHWAY 412. ONSET...ONGOING THROUGH MID MORNING. DANGEROUS HEAT. RISK...ELEVATED. AREA...ALONG AND SOUTH OF INTERSTATE 40. ONSET...EARLY AFTERNOON. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY AFTERNOON. DISCUSSION... PATCHY FOG HAS DEVELOPED ACROSS AREAS TO THE NORTH OF HIGHWAY 412. VISIBILITIES MAY BE REDUCED TO UNDER A MILE AT TIMES. THE FOG WILL LIFT BY MID MORNING. HOT AND HUMID CONDITIONS WILL MAKE A RETURN TO AREAS ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR TODAY...WITH HEAT INDICES IN THE 105 TO 110 RANGE EXPECTED THIS AFTERNOON. THE INCREASED TEMPERATURES AND SOUTHERLY WINDS WILL ALSO LEAD TO A LIMITED FIRE DANGER DURING THE AFTERNOON FOR MOST OF THE AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FROM THIS MORNING INTO THE EVENING HOURS ACROSS FAR SOUTHEAST OKLAHOMA. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH GUSTY WINDS MAY BE POSSIBLE WITH THE STRONGEST STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE HOT AND HUMID CONDITIONS WILL BUILD INTO THE REMAINDER OF EASTERN OKLAHOMA TOMORROW AND INTO AT LEAST THE EARLY PART OF THE WEEKEND...AS AN UPPER LEVEL RIDGE AGAIN MOVES INTO THE REGION. HEAT INDICES IN THE 105 TO 110 RANGE WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A FRONT IS EXPECTED TO PASS THROUGH THE AREA ON SUNDAY...WHICH WILL BRING SOME BRIEF RELIEF TO NORTHERN PARTS OF THE REGION. THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY AND ALSO TOWARD THE MIDDLE OF NEXT WEEK...WITH WIDESPREAD SEVERE WEATHER CURRENTLY NOT EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
3 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258507, 258508, 258509.